Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 40, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 29, 2005, 5:54 PM CDT for 6 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 30, 2005, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 292255
FFWMEG
MSC013-017-057-081-095-115-300445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT MON AUG 29 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
LEE COUNTY IN NORTHEAST MISSISSIPPI
MONROE COUNTY IN NORTHEAST MISSISSIPPI
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 1200 AM CDT
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN MOVING INTO THE WARNED AREA. OVER THE PAST COUPLE OF
HOURS OVER AN INCH OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* THE CORE OF HURRICANE KATRINA WILL MOVE NORTHWARD ACROSS THE
WARNED AREA LATER TONIGHT. EXTREMELY HEAVY RAINFALL...WITH RAINFALL
RATES UP TO 1 1/2 INCHES PER HOUR...ARE EXPECTED WITH INNER BANDS
ASSOCIATED WITH KATRINA. THROUGH MIDNIGHT...RAINFALL AMOUNTS OF 3 TO
5 INCHES OF RAIN WILL BE LIKELY ACROSS THE WARNED AREA AND FLASH
FLOODING WILL BE LIKELY...ESPECIALLY IN LOW LYING AREAS AND
LOCATIONS USUALLY PRONED TO FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERONA...
VARDAMAN...TUPELO...TROY...TREMONT...TREBLOC...SMITHVILLE...
SHANNON...SANDY SPRINGS...SALTILLO...SABOUGLA...RANDOLPH...
PYLAND...PRATTS FRIENDSHIP...PRAIRIE...PONTOTOC...PLANTERSVILLE...
PITTSBORO...OKOLONA...NEW WREN...NEW SALEM...NETTLETON...
MANTACHIE...HOUSTON...HOULKA...GUNTOWN...FURRS...FULTON...
FAIRVIEW...EVERGREEN...ECRU...DERMA...CALHOUN CITY...BRUCE...
BLAIR...BANNER...BALDWYN...AMORY AND ABERDEEN.
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS. TURN AROUND, DONT DROWN
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3447 8815 3375 8824 3368 8843 3369 8872
3381 8871 3382 8893 3375 8893 3375 8903
3375 8950 3417 8950 3416 8924 3440 8923
3438 8878 3450 8878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:25 AM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Aug 29, 10:25 AM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 AM CDT MON AUG 29 2005
...DISCUSSION...
...INLAND TROPICAL STORM WARNING AND FLOOD WATCH REMAIN IN EFFECT
FROM 7PM THIS EVENING TO 1 PM TUESDAY...
...DANGEROUS HURRICANE KATRINA EXPECTED TO MAKES LANDFALL ON THE
SOUTHEAST LOUISIANA COASTLINE THIS MORNING...
REMNANTS OF KATRINA STILL EXPECTED TO PASS NORTH UP THROUGH
MISSISSIPPI AND WEST TENNESSEE TONIGHT WITH THE EYE PASSING NEAR
TUPELO AND SAVANNAH. RAINBANDS FROM THIS STORM HAVE ALREADY
ENTERED SOUTHEASTERN COUNTIES AND AN INVERTED TROUGH IS BRINGING
SHOWERS AND THUNDERSTORMS IN A BAND FROM PARIS TO FOREST CITY.
THIS AFTERNOON...RAINBANDS WILL MOVE NORTHWEST INTO THE REST OF
THE MIDSOUTH. HEAVY RAINFALL IS ANTICIPATED IN THE TUPELO AREA.
WINDS WILL INCREASE AND HAVE GUSTS TO 45 MPH IN SOUTHEASTERN
COUNTIES.
TONIGHT...STRONGEST PARTS OF KARTINA WILL COME DIRECTLY UP
NORTHEAST MISSISSIPPI INTO SOUTHEASTERN WEST TENNESSEE. SUSTAINED
WINDS UP TO 55 MPH WITH GUSTS TO 65 MPH ARE ANTICIPATED AROUND
TUPELO WITH LESSER WINDS TO THE NORTHWEST. LOTS OF DAMAGE TO
TREES IS PROBABLY GOING TO OCCUR WHILE STRUCTURAL DAMAGE OCCURS.
&&
.MEG WATCHES/WARNINGS/ADVISORIES
AR...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MO...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MS...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
INLAND TROPICAL STORM WARNING 7 PM TONIGHT TO 1 PM TUESDAY
FOR MSZ002>006-009-011>017-020>024. WIND ADVISORY SAME TIME
PERIOD ELSEWHERE.
TN...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES ALONG
AND SOUTH OF INTERSTATE 40. INLAND TROPICAL STORM WARNING 7
PM TONIGHT TO 1 PM TUESDAY FOR TNZ053>055-090>092. WIND
ADVISORY SAME TIME PERIOD ELSEWHERE.
WAGNER/RENCHHazardous weather outlook, Aug 29, 3:45 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT MON AUG 29 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 345 PM CDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... DANGEROUS HURRICANE KATRINA WILL MOVE NORTHWARD FROM SOUTHEAST MISSISSIPPI THROUGH NORTHEAST MISSISSIPPI TONIGHT. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF NORTH MISSISSIPPI AND SOUTHEAST PORTIONS OF WEST TENNESSEE TONIGHT INTO TUESDAY MORNING. AN INLAND TROPICAL STORM WARNING IS IN EFFECT FROM 7 PM TONIGHT UNTIL 1 PM TUESDAY...SOUTH AND EAST OF A LINE FROM LEXINGTON TENNESSEE TO BATESVILLE MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE AREA DURING THE SAME TIME PERIOD. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING AND TONIGHT ACROSS NORTHEAST MISSISSIPPI...AND SOUTHEAST PORTIONS OF WEST TENNESSEE. THE AREA IS ALONG AND EAST OF A LINE FROM LEXINGTON TENNESSEE...TO OXFORD MISSISSIPPI. THUNDERSTORMS ASSOCIATED WITH HURRICANE KATRINA WILL HAVE THE POTENTIAL TO PRODUCE EVEN STRONGER WINDS AND ISOLATED TORNADOES. THE MAIN THREAT FOR DAMAGING WINDS AND TORNADOES WOULD GENERALLY BE AFTER 7 PM TONIGHT. HEAVY RAINFALL COULD PRODUCE FLOODING ACROSS NORTH MISSISSIPPI AND WEST TENNESSEE. A FLOOD WATCH IS IN EFFECT FROM 7 PM TONIGHT UNTIL 1 PM TUESDAY AFTERNOON. THREE TO SIX INCHES OF RAIN COULD OCCUR IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF KATRINA SHOULD MOVE OUT OF THE MIDSOUTH BY EARLY AFTERNOON ON TUESDAY. THE FLOOD WATCH...WIND ADVISORY...AND INLAND TROPICAL STORM WARNINGS WILL EXPIRE AT 1 PM TUESDAY. AFTER TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. FOR DETAILED AND UPDATED INFORMATION...PLEASE REFER TO THE STATEMENTS...WATCHES AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT FOR IMPACTS ASSOCIATED WITH KATRINA. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:23 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.